So today I had my appointment with the Rhuemy and I'm not even sure what he's doing for me.

He wants me to tell my dermatologist to take me off of my methotrexate and start me on mycophenolate, even though he admits they are very similar and do pretty much the same job.

He suggested that I take co-codamol for all my aches and pains but told me to consult my gp first even though he's the specialist.

I feel like today was just a huge waste of time.

5 Replies

Gosh, know how you feel, Athens:( sometimes it almost feels like there's a conspiracy against people with lupus. Don't know what the answer is, but definitely don't give up. Trust your body, trust your instincts and be a warrior. Keep going back until you get the answers and results you need to get well!

1 like


How frustrating for you. We all understand. You aren't alone. Can I ask, who leads your care? Is the Dermy or the Rheumy? It sounds like your Rheumy thinks Dermy is in charge, in which case you need a Dermy follow up. Have you requested all Clinic letters be copied to you? If not, you must. You need to see if the Rheumy says all of this to your GP. He should CC your Dermy in and you too. If you didn't ask for a copy to be sent to you, phone their secretary and get it sent. You are entitled. There shouldn't be any dispute. Then when you get the letter and can see exactly what the Rheumy says, see your GP to discuss it all. It's good to keep a GP on side. Let me know how it goes.

Best wishes



Athens, From the details given by you it is likely to be vasculitis issue. I am also in the same boat.

Definitely to come out of the skin blisters if any your Dermatologist needs an upper hand.

My Dermatologist put me on Cychlosporine instead of Mychophenolate, Cychlosporine is helping me in controlling the vasculitis blisters.

Wish you faster recovery, ups and downs is part of our life, hope for a better tomorrow

1 like

Presumably, he has a good clinical rationale for this switch, as MMF is significantly more expensive than methotrexate! Such a shame that he was unable to articulate this to you clearly. As Wendy suggests, ask to be copied in to all clinical reports and correspondence. I have found these can be very illuminating! Meanwhile, speak with your GP and ask him/her to clarify the situation. Oooh, it can be such a struggle sometimes, can't it? x


it does seem a bit strange Athens, I would have thought your rheumy would have consulted with your dermatologist. Doesn't seem very professional. And seems unlikely your GP would know any more than the consultant so I can see your frustration. As regards Mycophenalate, I have been on it for about 10 yrs now and I think it is generally regarded as a safer alternative to Methotrexate with less side-effects. Coccodamol can be an effective painkiller but it can make you feel quite tired, very constipating and lots of other s-e. It might seem like a stupid question but do you take regular (4 grams daily) Paracetamol? And if you are unable to take oral antiinflammatories like Ibuprofen then try taking them anally via suppository form. Very effective. Hope this helps, good luck.


You may also like...